NAME

Module 12Attributes and ToolsLesson 3Measurement: Time

# Independent Practice 12.3

## Complete the table below.

Length of Sunday's Baseball Games					
	Team	Start Time	End Time	Elapsed Time	
1.	Mudville Bears	1:07 p.m.	3:47 р.м.	2 h 40 m	
2.	Centerville Tigers	1:55 p.m.	5:10 р.м.	3 hr 15 m	
3.	Downtown Elks	1:19 р.м.	4:11 р.м.	2 h 52 m	
4.	Bowie Dolphins	7:35 p.m.	10:02 p.m.	2h 27 m	
5.	Midtown Lions	7:57 P.M.	11:14 p.m.	3 h 17 m	

**6.** Final exams at a local college began on March 11 and lasted four days. When did the final exams end?

March						
S	Μ	Т	W	TH	F	SA
10	11	12	13	14	15	16
17	18	19	20	21	22	23
24	25	26	27	28	29	30

## Final exams ended March 14.

7. Carlos took a train from Baltimore to New York City. The train left Baltimore at 11:08 A.M. and arrived in New York City at 1:40 P.M. How long was the trip?

## The trip was 2h 32 min.

**8.** Gerald Ford was president of the United States from August 9, 1974, to January 20, 1977. How many days was Gerald Ford president? (Hint: 1976 was a leap year.)

He was president for 895 days.

**9.** Rose wants to take a plane from Los Angeles to Seattle. The table shows the departure and arrival times for two different flights. Which flight is longer? How much longer?

Flights from Los Angeles, CA to Seattle, WA				
	Departs	Arrives		
Flight A	11:20 A.M.	2:13 р.м.		
Flight B	5:24 p.m.	8:08 p.m.		

Flight A is nine minutes longer.

**10.** Marie went on a cruise to the Caribbean. The ship departed from Houston, Texas at 4:00 P.M. on January 27 and arrived back at 8:00 A.M. on February 3. How many days and hours was the cruise?

January						
S	Μ	Т	W	TH	F	SA
21	22	23	24	25	26	27
28	29	30	31			

February						
S	Μ	Т	W	TH	F	SA
				1	2	3
4	5	6	7	8	9	10

The cruise lasted six days 16 hours.

**11.** On Monday, Trisha worked from 8:45 A.M. to 11:42 A.M. On Tuesday, she worked from 9:17 A.M. to 1:30 P.M. How many hours and minutes did Trisha work in all?

## Trisha worked 7 h 10 min.

## NAME

#### Module 12 Attributes and Tools Lesson 3 Measurement: Time

# Journal

1. Lonnie said the answer to the question below is six because 14 - 8 = 6. Is he correct? Explain.

Omar was at the beach from May 8 to May 14. How many days was he at the beach?

- **2.** Explain how to use a time line to find the elapsed time between 11:15 A.M. and 2:56 P.M.
- **3.** Tell how you can find the time a play began if it ended at 10:32 P.M. and was 2 hours and 23 minutes long.
- **4.** Tell how to find the elapsed time between Monday 11:48 P.M. and Tuesday 12:18 A.M.

# **Cumulative Review**

## Fill in the blanks.

- 1. 112 in. = \_\_\_\_\_ ft \_\_\_\_\_ in. \_\_\_\_ in.
- **3.**  $150 \text{ cm} = \_\_\_ \text{m}$ **1.5**
- 5.  $4 c 3 fl oz = ____ fl oz$ 35
- 7.  $558 \text{ g} = \_ \text{mg}$

- 2. 64 fl oz = \_\_\_\_ qt
- 4. 4,000 mL = \_\_\_\_ L
- 6. 18 yd 2 ft = \_\_\_\_ ft 56
- 8.  $4 h 55 min 30 sec = \_____ sec$ 17,730

## Choose the most reasonable customary and metric unit to measure each item.

- **9.** The amount of water a rabbit drinks during one day
- **10.** The diagonal length of a computer monitor screen

## Fluid ounces, milliliters

- **11.** The height of a telephone pole
  - Feet or yards, meters

- Inches, centimeters
- **12.** The weight of a candy bar
  - **Ounces**, grams

- 13. A concert lasted two hours 47 minutes. How many minutes did the concert last?The concert lasted 167 min.
- 14. A jug can hold 100 fl oz. How many pints can the jug hold? The jug can hold  $6\frac{1}{4}$  pints.
- 15. Mario is 68 inches tall. Theo is 5 feet 10 inches tall. Who is taller? By how much?

Theo is two inches taller than Mario.

NAME		
Module 12	<b>Attributes and Tools</b>	
Lesson 3	Measurement: Time	

#### **Possible Journal Answers**

- 1. Lonnie's answer is incorrect. He is one day short. Find the correct answer by using a calendar to counts the days from May 8 to May 14, counting the first and last days and all the days in between. If a calendar is not available, list and count the days: 8, 9, 10, 11, 12, 13, 14. Seven numbers are in the list, so Omar was at the beach for seven days.
- 2. Sketch a line that includes the start and end times. The time line below goes from 11 A.M. until 3 P.M. The start time is quarter after 11, so start at a distance one-fourth the distance between 11 and 12 on the time line. Jump in one hour increments as many times as possible without going past the end time. There are three one-hour jumps from 11:15 A.M. to 2:15 P.M., so that is three hours. Now find the number of minutes from this point to the end time by subtracting: 56 min 15 min = 41 min. The elapsed time is 3 h 41 min.



- 3. Find the time the play began by counting backwards. First, count back the hours. Two hours before 10:32 P.M. is 8:32 P.M. Then, count back the number of minutes. Since 32 is greater than 23, just subtract: 32 23 = 9. The play began at 8:09 P.M.
- 4. Find the number of minutes before midnight, the number of minutes after midnight, and then add to find the total number of minutes. There are 12 minutes between 11:48 P.M. and midnight. There are 18 minutes between midnight and 12:18 A.M. The sum of the minutes is 12 + 18 = 30. The elapsed time is 30 minutes or one-half hour.